Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 15, 2008, 2:02 PM EDT for 6 counties in Florida. It took effect at Apr 16, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 2:02 PM EDT (18:02 UTC)
- In effect from
- Apr 16, 2008, 12:00 PM EDT
- Expired
- Apr 16, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 151802 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 202 PM EDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR GREATER WINDS... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR GREATER WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... .DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. FLZ039-042-043-048>052-055>057-060>062-065-152300- /O.UPG.KTBW.FW.A.0028.080416T1600Z-080416T2300Z/ /O.NEW.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/ /O.NEW.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ /O.CON.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 202 PM EDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. VERY DRY SURFACE AIR CONTINUES TO MOVE SOUTH DOWN THE PENINSULA THIS AFTERNOON. RELATIVE HUMIDITIES HAVE DROPPED TO 30 TO 35 PERCENT ACROSS MUCH OF THE AREA WHERE CLOUDS HAVE CLEARED OUT AND WILL REMAIN BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. WEDNESDAY AFTERNOON HUMIDITIES WILL AGAIN FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15 MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
5 follow-up statements
000 WWUS82 KTBW 152250 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 650 PM EDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR GREATER WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... .DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA AS HIGH PRESSURE BUILDS INTO THE AREA. THE DRY AIR IS EXPECTED TO REMAIN OVER THE STATE THROUGH AT LEAST THURSDAY. FLZ039-042-043-048>052-055>057-060>062-065-161100- /O.EXP.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/ /O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/ /O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 650 PM EDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. WEDNESDAY AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15 MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 152310 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 710 PM EDT TUE APR 15 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR GREATER WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... .DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA AS HIGH PRESSURE BUILDS INTO THE AREA. THE DRY AIR IS EXPECTED TO REMAIN OVER THE STATE THROUGH AT LEAST THURSDAY. FLZ039-042-043-048>052-055>057-060>062-065-161100- /O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/ /O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 710 PM EDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. WEDNESDAY AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15 MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 160934 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 534 AM EDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT TODAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 MPH OR GREATER WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... .DRY AIR IS WELL ESTABLISHED OVER THE REGION AND WILL CONTINUE TO RESULT IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT COUPLE OF DAYS. FLZ039-042-043-048>052-055>057-060>062-065-170000- /O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/ /O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 534 AM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. RELATIVE HUMIDITIES WILL FALL RAPIDLY...REACHING CRITICAL LEVELS AROUND NOON TODAY AND CONTINUING TO FALL THROUGH MID AFTERNOON. THE DRIEST AIR WILL REMAIN OVER THE NATURE COAST WHERE RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT. ELSEWHERE... RELATIVE HUMIDITIES ARE FORECAST TO BOTTOM OUT BETWEEN 20 AND 25 PERCENT. WINDS WILL INCREASE TO AROUND 15 MPH...AND DISPERSIONS ARE FORECAST TO BE CRITICALLY HIGH AS WELL. ALL THESE FACTORS TOGETHER WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 161727 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 127 PM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITIES... .DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA UNDER HIGH PRESSURE RESULTING IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT COUPLE OF DAYS. FLZ039-042-043-048-162300- /O.UPG.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ /O.NEW.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/ /O.NEW.KTBW.FW.A.0030.080418T1600Z-080418T2300Z/ /O.CON.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 127 PM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AT MOST LOCATIONS ACROSS THE AREA THIS AFTERNOON. MINIMUM HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT. WINDS MAY ALSO INCREASE TO AROUND 15 MPH LATER THIS AFTERNOON. THESE FACTORS WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AND FRIDAY AFTERNOONS WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ049>052-055>057-060>062-065-162300- /O.UPG.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/ /O.NEW.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/ /O.CON.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 127 PM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT AT MOST LOCATIONS ACROSS THE AREA THIS AFTERNOON. MINIMUM HUMIDITIES WILL DROP TO BETWEEN 20 AND 25 PERCENT. WINDS MAY ALSO INCREASE TO AROUND 15 MPH LATER THIS AFTERNOON. THESE FACTORS WILL CREATE FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 162251 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 651 PM EDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITIES... .DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA UNDER HIGH PRESSURE RESULTING IN CRITICALLY LOW RELATIVE HUMIDITIES FOR THE NEXT COUPLE OF DAYS. FLZ039-042-043-048-171100- /O.EXP.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/ /O.CON.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/ /O.CON.KTBW.FW.A.0030.080418T1600Z-080418T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 651 PM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AND FRIDAY AFTERNOONS WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ049>052-055>057-060>062-065-171100- /O.EXP.KTBW.FW.W.0030.000000T0000Z-080416T2300Z/ /O.CON.KTBW.FW.W.0031.080417T1600Z-080417T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 651 PM EDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY. DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 1:26 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 15, 1:26 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
126 PM EDT TUE APR 15 2008
.SHORT TERM (TONIGHT-THU)...COOL AND DRY FORECAST TO CONTINUE INTO
THU. UPPER TROF DOWN THE EASTERN SEABOARD TO KEEP DRY NW FLOW
ALOFT THRU WED AS SFC STORM SYSTEM IN W ATLANTIC DEEPENS AND PULLS
TO THE N. LARGE COOL SFC HIGH PRESSURE AREA FROM THE GREAT LAKES
INTO THE CENTRAL GULF COAST REGION TO FILTER INTO THE SE U.S. NEXT
FEW DAYS. GRADIENT BETWEEN TWO SFC FEATURES TO CONTINUE TO ADVECT
COOL TEMPS ON NORTHERLY LOW LEVEL FLOW INTO THE AREA TONIGHT.
AGAIN EXPECT TEMPS TO FALL QUICKLY AFTER SUNSET UNDER MOSTLY CLEAR
SKIES TO REACH THE MID 30S OVER THE NATURE COAST TO LOWER 40S DOWN
THE COOLER DRAINAGE AREAS OF INTERIOR WEST CENTRAL AND SW FL TO
THE LOWER 50S ALONG THE COAST. MIN TEMPS MAY EVEN FALL A FEW
DEGREES COOLER IF WINDS DECOUPLE RIGHT BEFORE SUNRISE. MAY SEE
SOME COOL WIND CHILL READING AS WELL BUT REMAIN JUST ABOVE
ADVISORY CRITERIA SO REMEMBER COLD WEATHER BASICS.
SLOW WARM UP WED AFTERNOON BUT TEMPS AGAIN STRUGGLE AND ONLY REACH
THE LOWER TO MID 70S MOST AREAS EXCEPT UPPER 70S IN SW FL.
UPPER RIDGING BEGINNING TO MOVE OVER THE REGION THU AS SFC HIGH
CENTER SITTING RIGHT ON TOP OF US. LOW LEVEL FLOW VEERING MOSTLY NE-
EASTERLY CONTINUING SLOW MODERATING TREND. THU MORNING AGAIN COOL
SOME 10 TO 15 DEGREES BELOW NORMAL WITH LIGHTER WINDS AND CLEAR
SKIES FOR GOOD RADIATIONAL COOLING NIGHT WITH THU AFTERNOON MAX TEMPS
WARMING TO SEVERAL DEGREES BELOW NORMAL.
.LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE AT THE SFC AND RIDGING
ALOFT WILL BE IN PLACE AT THE START OF THE PERIOD. THESE FEATURES
WILL GRADUALLY SHIFT EAST TO OVER THE ATLANTIC THROUGH EARLY
SATURDAY AS AN UPPER TROUGH AND SFC COLD FRONT APPROACH THE AREA.
MOST OF THE MOISTURE AND ENERGY WITH THIS SYSTEM WILL REMAIN WELL TO
THE NORTH OF THE STATE AND KEEP RAIN CHANCES RESTRICTED TO 20
PERCENT MAINLY ACROSS THE NATURE COAST SATURDAY AFTERNOON. HIGH
PRESSURE AND UPPER RIDGING WILL RETURN ACROSS THE AREA BEHIND THE
FRONT FOR SUNDAY THROUGH TUESDAY. WILL NOT SEE MUCH IF ANY COOL DOWN
BEHIND THE FRONT AS WILL BE ON TAIL END OF FRONTAL BOUNDARY AND
QUICKLY RETURN TO RIDGING FROM THE ATLANTIC. TEMPS WILL BEGIN JUST
BELOW NORMAL FOR THU NIGHT AND THEN RISE TO NEAR TO A FEW DEGREES
ABOVE NORMAL FOR FRIDAY THROUGH TUESDAY.
&&
.AVIATION...STRATO CU CONTINUES AT MOST TERMINALS THIS AFTERNOON BUT
HAS STARTED TO CLEAR/SCATTER OUT AROUND TPA. CIGS WILL REMAIN VFR
HOWEVER AND SHOULD CLEAR THROUGH TONIGHT AT THE REST OF THE
TERMINALS WITH GUSTY N/NW WINDS RELAXING A BIT LATER IN THE EVENING
TO GENERALLY 08-11KTS ACROSS THE SITES.
&&
.MARINE...SCA CONDITIONS AND TIGHT GRADIENT OVER E GULF TO REMAIN
IN PLACE THROUGH MOST OF THE NIGHT BETWEEN STORMS SYSTEM IN W
ATLANTIC AND HIGH BUILDING INTO THE DEEP SOUTH. WINDS TO VEER MORE
NORTHEASTERLY AND DIMINISH OVERNIGHT INTO SCEC CATEGORY BY SUNRISE
TOMORROW. SFC HIGH SETTLES INTO THE REGION THU WITH WINDS AND SEAS
CONTINUING DOWNWARD TRENDS INTO FRI. WEAK COLD FRONT TO MOVE INTO
THE REGION THIS WEEKEND BUT WINDS AND SEAS EXPECTED TO REMAIN
BELOW HIGHLIGHTS.
&&
.FIRE WEATHER...VERY DRY AIRMASS TO REMAIN OVER THE REGION NEXT
FEW DAYS. MIN RHS DROPPING INTO THE LOWER TO MID 20S AREAWIDE FOR
LONG DURATIONS WED SO HAVE ISSUED RED FLAG WARNING. DRY CONDITIONS
TO CONTINUE THU AND HAVE ISSUED FIRE WX WATCH FOR ENTIRE AREA AS
WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 47 73 50 78 / 0 0 5 5
FMY 47 77 50 82 / 0 0 5 5
GIF 44 73 50 79 / 5 0 5 5
SRQ 47 73 48 79 / 0 0 5 5
BKV 36 73 37 78 / 0 0 5 5
SPG 53 73 56 77 / 0 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT WEDNESDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR BONITA BEACH
TO SUWANNEE RIVER OUT 60 NM INCLUDING TAMPA BAY.
&&
SHORT TERM/MARINE/FIRE WX...RD
LONG TERM/AVIATION...JCHazardous weather outlook, Apr 15, 5:17 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EDT TUE APR 15 2008 FLZ039-042-043-048>052-055>057-060>062-065-152030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COOL WEATHER IMPACT... AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL RESULT IN CHILLY TEMPERATURES TODAY AND ESPECIALLY THIS MORNING. LOW TEMPERATURES WILL RANGE FROM THE UPPER 30S NORTH OF TAMPA BAY...LOW TO MIDDLE 40S AROUND TAMPA BAY...TO UPPER 40S SOUTH OF THE BAY NEAR FORT MYERS. IT WILL REMAIN RATHER WINDY...THUS MAKING IT FEEL EVEN COLDER. BE SURE TO DRESS CHILDREN WARMLY FOR THE WAIT AT THE BUS STOP THIS MORNING. ...WIND IMPACT... GUSTY NORTH WINDS OF 20 TO 25 MPH CAN BE EXPECTED ACROSS MOST OF WEST CENTRAL FLORIDA. A LAKE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES UNTIL CONDITIONS IMPROVE. ...RIP CURRENT IMPACT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. PERSONS GOING TO THE BEACHES TODAY SHOULD BE AWARE OF THIS INCREASED RIP CURRENT DANGER. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO SHORE ONCE YOU ARE OUT OF THE CURRENT. ...COASTAL WIND AND SEA IMPACT... NORTH WINDS AROUND 20 KNOTS WITH HIGHER GUSTS AND SEAS OF 4 TO 7 FEET ARE EXPECTED TODAY AND THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. BOATERS SHOULD CONSIDER POSTPONING WATER ACTIVITIES UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES WEDNESDAY AND THURSDAY AFTERNOONS WILL BE BELOW 35 PERCENT FOR SEVERAL HOURS. THIS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS WITH THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:01 AM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 16 hr |
| Apr 15, 4:54 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 9 hr |
| Apr 15, 2:02 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.